Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 19, NWS Brownsville, TX

December 15, 2019Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Dec 15, 2019, 3:57 AM CST for Cameron County, Willacy County, Texas. It took effect at Dec 15, 2019, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2019, 3:57 AM CST (09:57 UTC)
In effect from
Dec 15, 2019, 11:00 AM CST
Expired
Dec 15, 2019, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2623 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WWUS74 KBRO 150957
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
357 AM CST Sun Dec 15 2019

TXZ254>257-151800-
/O.NEW.KBRO.WI.Y.0019.191215T1700Z-191216T0000Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
357 AM CST Sun Dec 15 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds will develop later this
  morning into the afternoon. Winds may be strong enough to 
  displace trash cans, lawn furniture, and holiday decorations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
949 
WWUS74 KBRO 152117
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
317 PM CST Sun Dec 15 2019

TXZ254>257-160000-
/O.CON.KBRO.WI.Y.0019.000000T0000Z-191216T0000Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
317 PM CST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds will continue through the 
  afternoon. Winds may be strong enough to displace trash cans, 
  lawn furniture, and holiday decorations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
596 
WWUS74 KBRO 160011
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
611 PM CST Sun Dec 15 2019

TXZ254>257-160115-
/O.EXP.KBRO.WI.Y.0019.000000T0000Z-191216T0000Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
611 PM CST Sun Dec 15 2019

...WIND ADVISORY HAS EXPIRED...

Surface observations show that winds have dropped below Wind
Advisory criteria. Therefore, the Wind Advisory has been allowed
to expire. 

$$

Mejia

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:39 AM CST, 18 minutes earlier.

Area forecast discussion, Dec 15, 3:39 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
339 AM CST Sun Dec 15 2019

.SHORT TERM (Today through Monday): Warm weather will continue
through much of the short term as south to southeast flow
increases across the area. A tightening pressure gradient between
Gulf high pressure and lower pressure across the southern High
Plains will support breezy to windy conditions cross the CWA
today. A Wind Advisory is in effect for Cameron and Willacy
counties between 11 am to 6 pm today. Some patchy fog, mainly near
the coast, will be possible through mid-morning. In addition,
temperatures today will continue to run 10 to 15 degrees above
normal, which may break record high temperatures for RGV locations
this afternoon. The record high temperatures for today are 85
degrees for Brownsville, 87 degrees in the Harlingen area, and 90
degrees for McAllen. Low temperatures tonight will be mainly in
the 60s under mostly cloudy skies, with moderate southeast to
south winds decreasing overnight.

The next cold front will arrive on Monday. The front is expected
to move into the northwest ranchlands by late Monday morning and
through the Rio Grande Valley by late Monday afternoon. High
temperatures Monday should reach the low to mid 80s before the
frontal passage. Temperatures in the wake of the front will fall
into the 70s by late in the afternoon. Patchy sea fog will be
possible along the coast Monday before the front moves through. A
chance of showers and thunderstorms are in the forecast for the
Gulf waters ahead and along the front.

.LONG TERM (Monday Night through Saturday): The cold front will
continue to make its way across the lower valley and coastal
waters Monday evening into Monday night. Behind the frontal
passage, cold air advection will result as moderate to breezy
northerly winds will last through Tuesday with building surface
high pressure over the state. Expect for northerly winds to
continue through Wednesday, however at lighter speeds. Much cooler
temperatures will trend through Wednesday as a result. The
coldest temperatures will be expected to occur on Wednesday
morning where morning lows are expected to drop into the 30s to
near 40 for the inland locations featuring wind chills as low as
the low 30s for portions of the valley. Across the far northern
and western areas, we'll need to monitor trends as temperatures
may drop to near or below freezing.

Temperatures return to more mild levels on Thursday with surface
winds veering back from out of the southeast. Aloft, the next
upper level trough will then approach the state on Thursday. This
system will try to push a weak cold front across the region on
Friday, but temperatures are still expected to peak quite warm
during the day. Sufficient moisture allows for a slight chance for
showers, mainly along the coast from Thursday night through
Friday. While the mid-range model guidance is in good general
agreement, the GFS is a bit more assertive with the boundary,
including some modest cold air advection behind the boundary while
the ECWMF is not very assertive with little to no cooling at all.
Will lean this part of the long term forecast using a general
model blend featuring a slightly cooler night Friday night
compared to Thursday night. A mild, potentially even warm, weekend
will then start to setup as ridging settles atop the region both
at the surface and aloft.

&&

.MARINE (Now through Monday): The pressure gradient will
strengthen along the lower Texas coast today into tonight
resulting in increasing winds and building seas. Adverse marine
conditions will develop this morning and a Small Craft Advisory is
effect from 9 am until early this evening on the Laguna Madre and
continues on the Gulf waters through late tonight. Marine
conditions will improve briefly Monday morning before the next
cold front arrives.

Monday night through Thursday night: Dangerous marine conditions
develop Monday night through Tuesday with likely gale force winds
and high seas. A Gale Watch has been issued for Monday night and
much of Tuesday. Expect for wind speeds to gradually diminish
into and throughout Wednesday but hazardous seas will remain with
Small Craft Advisories likely needed. Expect improving conditions
down to moderate levels during Wednesday night into Thursday and
Thursday night.

&&

.FIRE WEATHER...The southerly winds will advect some low-level
gulf moisture back into the region resulting in higher RH values.
However, breezy to windy south to southeast winds today will
increase the potential for wildfire growth and spread.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  68  82  50 /   0   0   0  10
BROWNSVILLE          86  70  84  48 /   0   0   0  10
HARLINGEN            88  68  84  46 /   0   0   0  10
MCALLEN              90  69  85  47 /   0   0   0   0
RIO GRANDE CITY      91  63  85  45 /   0   0   0   0
SOUTH PADRE ISLAND   83  71  76  54 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM this morning to 6 PM CST this evening
     for TXZ254>257.

GM...Gale Watch from Monday evening through Tuesday morning for
     GMZ130-132-135-150-155-170-175.

     Small Craft Advisory from 9 AM this morning to 7 PM CST this
     evening for GMZ130-132-135.

     Small Craft Advisory from 9 AM this morning to 6 AM CST Monday
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...Caceres/63
Long Term...Brady/62
Public Service...Hallman/56
Hazardous weather outlook, Dec 14, 3:46 PM CST, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
346 PM CST Sat Dec 14 2019

TXZ248>257-351-353-152200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
346 PM CST Sat Dec 14 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Wind Advisory is possible for portions of Deep South Texas and
the Rio Grande Valley on Sunday.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach through the entire
forecast period.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-152200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
346 PM CST Sat Dec 14 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories are possible along the Lower Texas Coast
Sunday through Wednesday. A Gale Warning cannot be ruled out for
Monday night through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:14 AM CSTGale WatchBRO23 hr
Dec 15, 4:14 AM CSTSmall Craft AdvisoryBRO26 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.